Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 23, 2015, 11:01 AM EDT for 4 counties in North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 11:01 AM EDT (15:01 UTC)
- Expired
- Jul 23, 2015, 11:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 13 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 11:35 AM EDT | HAIL 1.75 | Newport, NC | GOLF BALL SIZE HAIL AND FUNNEL CLOUD REPORTED AT MASONTOWN ROAD AND HIGHWAY 70. |
| Jul 23, 11:40 AM EDT | TSTM WND GST 50 | 2 Ssw Hilltop Acres, NC | CROATAN RAWS STATION OBSERVED A 50 MPH WIND GUST. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS52 KMHX 231501
SVRMHX
NCC031-049-103-137-231545-
/O.NEW.KMHX.SV.W.0046.150723T1501Z-150723T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1101 AM EDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 1145 AM EDT
* AT 1100 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
CHERRY BRANCH FERRY TERMINAL TO NEAR HAVELOCK TO 7 MILES NORTHWEST
OF NEWPORT TO 9 MILES NORTH OF CAPE CARTERET...AND MOVING SOUTHEAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAVELOCK...MOREHEAD CITY...NEWPORT...PINE KNOLL SHORES...MICHAEL J
SMITH AIRPORT...NEUSE FOREST...RACHEL CARSON ESTUARINE RESERVE...
ARAPAHOE...MINNESOTT BEACH AND INDIAN BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3484 7712 3506 7685 3499 7676 3495 7687
3490 7686 3494 7685 3493 7683 3492 7676
3486 7676 3495 7671 3481 7651 3474 7659
3479 7657 3477 7659 3481 7662 3473 7660
3468 7665 3471 7665 3466 7702
TIME...MOT...LOC 1500Z 323DEG 14KT 3495 7686 3487 7695 3485 7697 3483
7701
$$
101 follow-up statement
355
WWUS52 KMHX 231533
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1133 AM EDT THU JUL 23 2015
NCC031-049-103-137-231545-
/O.CON.KMHX.SV.W.0046.000000T0000Z-150723T1545Z/
PAMLICO NC-CARTERET NC-JONES NC-CRAVEN NC-
1133 AM EDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR SOUTH CENTRAL PAMLICO...SOUTHWESTERN CARTERET...SOUTHEASTERN
JONES AND SOUTHEASTERN CRAVEN COUNTIES...
AT 1132 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CHERRY BRANCH FERRY TERMINAL TO NEWPORT TO NEAR PINE KNOLL
SHORES TO 8 MILES NORTHEAST OF BOGUE INLET PIER...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
HAVELOCK...MOREHEAD CITY...NEWPORT...PINE KNOLL SHORES...MICHAEL J
SMITH AIRPORT...NEUSE FOREST...RACHEL CARSON ESTUARINE RESERVE...
ARAPAHOE...MINNESOTT BEACH AND INDIAN BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3484 7712 3506 7685 3499 7676 3495 7687
3490 7686 3494 7685 3493 7683 3492 7676
3486 7676 3495 7671 3481 7651 3474 7659
3479 7657 3477 7659 3481 7662 3473 7660
3468 7665 3471 7665 3466 7702
TIME...MOT...LOC 1532Z 323DEG 14KT 3485 7677 3477 7686 3475 7688 3473
7692
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:15 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 23, 10:15 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1015 AM EDT THU JUL 23 2015 .SYNOPSIS... LOW PRESSURE NEAR THE NORTH CAROLINA SOUTH CAROLINA BORDER WILL MOVE EAST TODAY AND MOVE OFF THE COAST SOUTH OF THE MARINE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST FRIDAY AND INFLUENCE THE WEATHER THROUGH THE UPCOMING WEEKEND. LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST EARLY NEXT WEEK THEN MOVE SLOWLY NORTHEAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1015 AM THU...SHOWERS AND SCATTERED THUNDERSTORMS HAVE BLOSSOMED IN THE AREA FROM NEW BERN TO KINSTON AND GREENVILLE LATE THIS MORNING AMIDST SHORT WAVE ENERGY IN THE WNW FLOW AND AN INCREASINGLY MOIST/UNSTABLE ENVIRONMENT OVER EASTERN NC. HEAVY RAIN HAS OCCURRED IN THE STRONGER CONVECTION AND EXPECT HEAVY RAIN/LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT THIS AFTERNOON GIVEN PRECIP WATER INCREASING TO OVER 2 INCHES AND RELATIVELY SLOW MOVEMENT OF STORMS. GUSTY WINDS VIA WET MICROBRST CAN ALSO BE EXPECTED, AND A LOW-END SEVERE THREAT WILL ALSO EXIST GIVEN MODERATE SHEAR SUPPORTIVE OF ROTATING STORMS AND PERHAPS A WEAK SPINUP TORNADO ESPECIALLY IN ANY DISCRETE STORMS THAT MAY DEVELOP. LIMITED INSOLATION WILL KEEP HIGHS TEMPS MAINLY IN THE LOW TO MID 80S BUT WITH OCCASIONAL DROPS INTO THE 70S IN THE VICINITY OF HEAVIER PRECIPITATION. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... AS OF 4 AM THURS...SHOWERS AND THUNDERSTORM WILL CONTINUE TONIGHT INTO FRIDAY AS THE MID/UPPER TROF AXIS MOVES ACROSS EASTERN NC...MEANWHILE SFC LOW LIFTS NORTH. SHOWERS/THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM WEST TO EAST BEFORE SUNRISE. OVERNIGHT LOWS WILL RANGE LOW TO MID 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 335 AM THURSDAY...A WET PERIOD INTO EARLY FRIDAY FOLLOWED BY NICE WEEKEND WEATHER... FRIDAY/FRIDAY NIGHT...LOW PRESSURE WILL SLOWLY MOVE OFF THE COAST EARLY FRIDAY. GFS/NAM AND ECMWF ALL SHOW DEEP MOISTURE LINGERING ALONG THE COAST DURING THE FIRST HALF OF THE DAY AND WILL CARRY HIGH CHANCE POPS UNTIL ABOUT 18Z ON FRIDAY. AS THE LOW MOVES OFFSHORE FRIDAY AFTERNOON...DRIER AIR FILTERS IN FROM THE NORTHEAST AS HIGH PRESSURE STARTS TO EXPAND SOUTH FROM THE MID ATLANTIC. EARLY CLOUD COVER WILL HOLD HIGHS FRIDAY IN THE MID/UPPER 80S WITH LOWS DROPPING INTO THE LOW/MID 70S. SATURDAY THROUGH SUNDAY...A VERY NICE WEEKEND IN STORE FOR EASTERN NORTH CAROLINA AS HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT. GUIDANCE SHOWS DEWPOINTS INTO THE 60S OVER MUCH OF THE AREA THROUGH THE WEEKEND WITH HIGH TEMPERATURES MAINLY MID/UPPER 80S AND LOWS UPPER 60S TO MID 70S. MONDAY THROUGH TUESDAY...THE UPPER LEVEL RIDGE RETROGRADES ALLOWING NORTHWEST FLOW ENERGY TO DIVE SOUTH INTO THE REGION MONDAY NIGHT INTO TUESDAY. HAVE LOW CHANCE POPS IN THE FORECAST FOR THIS TIME PERIOD AND IF CURRENT TRENDS HOLD...MAY HAVE TO RAISE THESE POPS LATER ON. TEMPERATURES REMAIN SEASONABLE WITH HIGHS UPPER 80S AND LOWS LOWER TO MID 70S. WEDNESDAY...WEAK RIDGING AT THE SURFACE AND ALOFT RETURNS WITH NEAR NORMAL DIURNAL CHANCES OF THUNDERSTORMS. TEMPERATURES AND HUMIDITY START TO RISE AGAIN WITH HIGHS BACK AT OR ABOVE 90 DEGREES. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... SHORT TERM /THROUGH 12Z FRI/... AS OF 1015 AM THURS...MVFR TO IFR CONDITIONS ARE BECOMING COMMON AS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF THE TERMINALS LATE THIS MORNING. EXPECTED THAT THE COVERAGE OF SHOWERS AND TSTORMS WILL KEEP CONDITIONS MAINLY IN THE MVFR THRU MUCH OF THE AFTERNOON, ALTHO THERE WILL LIKEYL BEINTERVAKS OF IFR AND VFR DEPENDING WHERE HEAVIER PRECIPITATION FALLS. RAIN WILL SUBSIDE FROM WEST TO EAST TONIGHT. FORECAST SOUNDINGS ARE INDICATING LOW LEVEL STRATUS AND FOG DEVELOPMENT DURING THE PREDAWN HOURS. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 340 AM THURSDAY...SUB VFR CONDITIONS MAY AFFECT THE TAF SITES AT KISO..KOAJ AND PERHAPS KEWN FRIDAY MORNING AS LINGERING MOISTURE AND SHOWERS CONTINUE UNTIL ABOUT MIDDAY. CLEARING SKIES AND LOWER DEWPOINTS WILL LEAD TO DRY CONDITIONS WITH VFR PREVAILING THROUGH THE WEEKEND AND INTO MONDAY...WITH ONLY A SLIGHT CHANCE OF CONVECTION LATE MONDAY. && .MARINE... SHORT TERM /THROUGH TONIGHT/ AS OF 710 AM THURS... CURRENT FORECAST IN GOOD SHAPE. LATEST BUOY OBS ARE SHOWING EAST WINDS AROUND 5 KNOTS WITH SEAS 2 TO 3 FT. FRONTAL BOUNDARY STALLED TO THE SOUTH OF THE MARINE AREA THIS MORNING. WINDS WILL SHIFT SOUTHEAST BY MID MORNING AS LOW PRESSURE DEVELOPING ALONG THE STALLED FRONT. WINDS WILL BECOME SOUTH/SOUTHEAST AS THE LOW APPROACHES THE SE NC COAST TONIGHT. WINDS SPEEDS WILL INCREASE TO 10 TO 15 KNOTS TODAY AS THE PRESSURE GRADIENT TIGHTENS. SEAS WILL MAINLY BE 2-3 FT THROUGHOUT. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 340 AM THURSDAY...LOW PRESSURE WILL MOVE AWAY FROM THE COAST ON FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION THROUGH THE WEEKEND. THIS WILL RESULT IN A BENIGN MARINE FORECAST WITH E/NE WINDS AT 15 KNOTS OR LESS THROUGH THE PERIOD. WAVE MODELS CONTINUE TO BE CONSISTENT SHOWING SEAS AT 2 TO 4 FEET. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BM NEAR TERM...BTC/BM SHORT TERM...BM LONG TERM...CTC AVIATION...BTC/CTC/BM MARINE...CTC/BM
Hazardous weather outlook, Jul 23, 4:42 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 442 AM EDT THU JUL 23 2015 NCZ029-044>047-079>081-090>095-098-103-104-240845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 442 AM EDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAIN AND GUSTY WINDS THIS AFTERNOON. LOCALIZED FLOODING MAY OCCUR, ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 9:50 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
950 AM EDT THU JUL 23 2015
NCZ044-079-080-090>093-231445-
GREENE-JONES-PITT-CRAVEN-DUPLIN-BEAUFORT-LENOIR-
950 AM EDT THU JUL 23 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS
WILL AFFECT NORTHEASTERN DUPLIN...LENOIR...NORTHWESTERN
JONES...SOUTHERN GREENE...WEST CENTRAL BEAUFORT...NORTHWESTERN
CRAVEN AND SOUTHERN PITT COUNTIES THROUGH 1045 AM EDT...
AT 945 AM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR AYDEN TO 8 MILES SOUTH OF WALNUT
CREEK...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH
HEAVIER DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...WASHINGTON...WINTERVILLE...AYDEN...LA
GRANGE...RIVER ROAD...GRIFTON...SNOW HILL...PITT GREENVILLE
AIRPORT...DOWDY FICKLEN STADIUM...EAST CAROLINA UNIVERSITY...KINSTON
REGIONAL JETPORT...CHOCOWINITY...PINK HILL...WASHINGTON PARK...
GRIMESLAND...SIMPSON...HOOKERTON AND DOVER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3518 7783 3534 7782 3539 7780 3567 7736
3551 7686 3547 7693 3548 7692 3548 7695
3549 7696 3548 7698 3554 7704 3555 7709
3553 7705 3550 7702 3551 7707 3550 7706
3547 7699 3544 7697 3499 7767 3515 7789
TIME...MOT...LOC 1345Z 268DEG 14KT 3546 7737 3519 7786
JBMSpecial weather statement, Jul 23, 9:58 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
958 AM EDT THU JUL 23 2015
NCZ092>094-231500-
PAMLICO-JONES-CRAVEN-
958 AM EDT THU JUL 23 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS
WILL AFFECT SOUTHWESTERN PAMLICO... EAST CENTRAL JONES AND CENTRAL
CRAVEN COUNTIES THROUGH 1100 AM EDT...
AT 953 AM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MINNESOTT BEACH FERRY
TO 6 MILES SOUTH OF TRENT WOODS TO NEAR RIVER BEND...AND MOVING EAST
AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR CAN BE EXPECTED WITH
HEAVIER DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...FAIRFIELD
HARBOUR...NEUSE FOREST...COASTAL CAROLINA REGIONAL AIRPORT...
BAYBORO...ALLIANCE...ARAPAHOE AND STONEWALL.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3507 7731 3512 7704 3512 7702 3516 7680
3509 7661 3508 7663 3509 7659 3506 7665
3506 7664 3504 7667 3503 7668 3503 7670
3498 7683 3500 7686 3501 7687 3503 7687
3495 7691 3495 7713
TIME...MOT...LOC 1353Z 281DEG 9KT 3509 7681 3499 7712 3504 7723
JBMSpecial weather statement, Jul 23, 10:46 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1046 AM EDT THU JUL 23 2015
NCZ091>094-098-231545-
ONSLOW-PAMLICO-JONES-CRAVEN-LENOIR-
1046 AM EDT THU JUL 23 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS
WILL AFFECT SOUTH CENTRAL LENOIR...WEST CENTRAL PAMLICO...NORTH
CENTRAL ONSLOW...JONES AND NORTHWESTERN CRAVEN COUNTIES THROUGH
1145 AM EDT...
AT 1042 AM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR VANCEBORO TO 8 MILES NORTH OF
RICHLANDS...AND MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES UP TO 2 INCHES PER HOUR CAN BE EXPECTED WITH HEAVIER
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...TRENT WOODS...RIVER BEND...VANCEBORO...BRIDGETON...
DOVER...COVE CITY...POLLOCKSVILLE AND TRENTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3537 7719 3520 7684 3510 7702 3514 7704
3515 7706 3515 7708 3514 7706 3510 7704
3509 7704 3509 7705 3507 7707 3507 7709
3485 7742 3504 7771
TIME...MOT...LOC 1442Z 303DEG 5KT 3523 7719 3502 7756
JBMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:50 AM EDT | Special Weather Statement | MHX | Lenoir, Pitt | 55 min |
| Jul 23, 9:58 AM EDT | Special Weather Statement | MHX | Craven | 62 min |
| Jul 23, 10:46 AM EDT | Special Weather Statement | MHX | Craven, Jones | 59 min |
| Jul 23, 11:52 AM EDT | Tornado Warning | MHX | Carteret | 38 min |
| Jul 23, 12:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 23, 12:15 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow | 2 hr |
| Jul 23, 12:37 PM EDT | Special Weather Statement | MHX | Carteret | 38 min |
| Jul 23, 1:10 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 23, 1:33 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 57 min |
| Jul 23, 1:46 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jul 23, 2:20 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 115 min |
| Jul 23, 2:42 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 63 min |
| Jul 23, 3:43 PM EDT | Special Weather Statement | MHX | Onslow | 62 min |
| Jul 23, 4:26 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow | 109 min |
| Jul 23, 5:18 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jul 23, 5:58 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 62 min |
| Jul 23, 6:14 PM EDT | Areal Flood Advisory | MHX | Onslow | 2 hr |
| Jul 23, 6:26 PM EDT | Special Marine Warning | MHX | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.